I have mild asthma and ver ybad allergies and am currently 25 wks pregnant..for the last 2 months I have had the feeling like I ahd to cough when I laugh or exhale deeply..I also feel like something is sitting on my chest esp. when I lie flat..could my post nasal drip cause this ? I had a real bad tickle in my throat about 2 months ago and it started after that..my peak flow readings were good..I am on no meds only albuteral when needed.
Usually coughing when you have a change in your breathing pattern while laughing or exhaling deeply is a sign that your asthma is out of control. The feeling you have described of something sitting on your chest, especially when you lie flat could be due to your postnasal drip. However it is more likely that it is another sign that your asthma is out of control. A peak flow meter does not measure changes in the small airways of your lungs. Therefore it is possible for your peak flow readings to remain good while you are having these problems.
With asthma the basic problem is chronic inflammation along with tightness of the airways of the lungs. This inflammation increases the sensitivity of the airways to a variety of things that make asthma worse. These asthma triggers vary from person to person. Generally when albuterol alone doesn
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.